Alert archive / Maine / Beach Hazards Statements in 2023
Beach Hazards Statement 3, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at May 7, 2023, 2:36 AM EDT for Hancock County, Washington County, Maine. It took effect at May 7, 2023, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2023, 2:36 AM EDT (06:36 UTC)
- In effect from
- May 7, 2023, 8:00 AM EDT
- Expired
- May 7, 2023, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 6.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2612 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
539 WHUS41 KCAR 070636 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 236 AM EDT Sun May 7 2023 MEZ029-030-080000- /O.NEW.KCAR.BH.S.0003.230507T1200Z-230508T0000Z/ Coastal Hancock-Coastal Washington- 236 AM EDT Sun May 7 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures near 70 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
966 WHUS41 KCAR 072359 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 759 PM EDT Sun May 7 2023 MEZ029-030-080100- /O.EXP.KCAR.BH.S.0003.000000T0000Z-230508T0000Z/ Coastal Hancock-Coastal Washington- 759 PM EDT Sun May 7 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at May 6, 11:39 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 6, 11:39 PM EDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1139 PM EDT Sat May 6 2023 .SYNOPSIS... High pressure centered over Hudson Bay will push south across the area through the weekend. A cold front will cross the region late Sunday night. High pressure from central Canada will build south over the area through the middle of next week. && .NEAR TERM /THROUGH SUNDAY/... 11:35 PM Update...Lowered temps in some northwestern valleys and raised them in a few southern spots. Otherwise, the sky is clear and the forecast remains on track. Prev Disc: A deep layered dry northwest flow aloft will persist through Sunday. Expect a mainly clear night tonight. Winds will diminish this evening with the lose of daytime heating. Based on last night's temperatures, leaned a bit lower than NBM, closer to BCConsall numbers for lows. Sunday will be another dry day with with afternoon highs close to 70 degrees once again. A weak cold front will start to sag down from the north accompanied by some increasing late afternoon clouds. Winds will once again be a bit gusty in the afternoon, with gusts up to 20 mph expected at times. A Beach Hazard Statement remains in effect through 8 PM this evening and another one will be needed for Sunday, && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... A backdoor front will slowly sag southwards into the region Sunday night into Monday, allowing for a pool of cold air to sink into the state. 500 mb heights will fall below 540 dm and 850 temps of around -5 C will move in by Monday afternoon behind the front. This will dismiss the warmer temperatures experienced over the weekend, and high temperatures on Monday will fall into the low 50s across the north and lower 60s Downeast. A few showers may develop through Monday afternoon in wake of this cold front, but little to no accumulating rainfall is expected as they will be weak in nature. The cool pattern will continue Monday night into Tuesday. Low temperatures Monday night will fall to around freezing across the north and into the mid 30s Downeast. High temperatures on Tuesday will lift into the 50s across the forecast area under clearing skies. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... High pressure will remain over the forecast area through the majority of the work week. As this pattern remains in place, skies will remain clear and temperatures will begin to creep upwards with each passing day. By Thursday, high temperatures may soar into the 70s across the forecast area, and low temperatures will approach 50 degrees. An approaching cold front from the west on Friday will provide instability to the west, with several hundred J/kg of CAPE available for afternoon convection in our forecast area. Could see first thunderstorms of the season with southerly flow directing moisture into the area and lapse rates of around 8 to 9 degrees C/km. This event is still far in the future, but will be watched closely through the week. The cold front will cross our area next weekend, continuing the chance for rain showers through the day on Saturday with temperatures around average for this time of the year. && .AVIATION /04Z SUNDAY THROUGH THURSDAY/... NEAR TERM: VFR conditions through Sunday. Gusty N wind late this afternoon becomes mainly light around 5 kt this evening. NW wind 10 to 15 kt with G20 kt on Sunday. SHORT TERM: VFR conditions Sunday night through Thursday at all terminals with excellent visibility and ceilings generally above 5000 ft. Winds generally NW, with maximum gusts Monday afternoon around 25 kts. && .MARINE... NEAR TERM: Winds/seas will remain below SCA levels through Sunday. SHORT TERM: Conditions will remain sub-advisory level through the work week, with gusts below 25 kts and seas much below 5 ft. No fog anticipated for the next several days. Highest gusts Monday evening may approach 20 kts. && .FIRE WEATHER... No precipitation is expected through late next week. Dry Canadian high pressure will provide very low relative humidity through next Thursday. Gusty north to northwest winds are expected during the daylight hours through Tuesday. High temperatures will be in the 60s to lower 70s this weekend. A dry cold front will bring cooler temperatures early next week, but very low dew points. Therefore, elevated fire weather conditions seem likely to develop in the coming days. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...VJN/MCB Short Term...AStrauser Long Term...AStrauser Aviation...VJN/AStrauser Marine...VJN/AStrauser Fire Weather...TD
Hazardous weather outlook, May 7, 2:31 AM EDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 231 AM EDT Sun May 7 2023 MEZ001>006-010-011-015>017-031-032-080645- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 231 AM EDT Sun May 7 2023 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-080645- Coastal Hancock-Coastal Washington- 231 AM EDT Sun May 7 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-080645- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 231 AM EDT Sun May 7 2023 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.